Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 164, NWS Indianapolis, IN

November 5, 20174 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 5, 2017, 4:12 PM EST for 4 counties in Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2017, 4:12 PM EST (21:12 UTC)
Expired
Nov 5, 2017, 5:00 PM EST
In force
48 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 12:08 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

348 
WUUS53 KIND 052112
SVRIND
INC045-107-121-165-052200-
/O.NEW.KIND.SV.W.0164.171105T2112Z-171105T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
412 PM EST SUN NOV 5 2017

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southern Fountain County in west central Indiana...
  Northern Parke County in west central Indiana...
  Central Vermillion County in west central Indiana...
  Montgomery County in west central Indiana...

* Until 500 PM EST.

* At 411 PM EST, a severe thunderstorm was located near Newport, or
  19 miles south of Danville, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Crawfordsville, Newport, Cayuga, Ladoga, Waynetown, Darlington, New
  Market, Dana, Hillsboro, Kingman, Waveland, Bloomingdale, Marshall,
  Wallace, Alamo, Lodi, Turkey Run State Park, Yeddo and Shades State
  Park.

This includes Interstate 74 between mile markers 22 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for west central
Indiana.

LAT...LON 4001 8753 4020 8682 3989 8670 3986 8689
      3987 8701 3985 8701 3978 8753
TIME...MOT...LOC 2111Z 258DEG 53KT 3987 8751 

HAIL...1.00IN
WIND...60MPH
 
$$

AW/JH
3 follow-up statements
190 
WWUS53 KIND 052128
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
428 PM EST SUN NOV 5 2017

INC045-107-121-165-052200-
/O.CON.KIND.SV.W.0164.000000T0000Z-171105T2200Z/
Fountain IN-Parke IN-Vermillion IN-Montgomery IN-
428 PM EST SUN NOV 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR SOUTHERN FOUNTAIN...NORTHERN PARKE...EAST CENTRAL VERMILLION AND
MONTGOMERY COUNTIES...

At 428 PM EST, a severe thunderstorm was located 8 miles north of
Rockville, or 19 miles southwest of Crawfordsville, moving east at 60
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Crawfordsville, Newport, Ladoga, Waynetown, New Market, Kingman,
Waveland, Bloomingdale, Marshall, Wallace, Alamo, Lodi, Turkey Run
State Park, Yeddo and Shades State Park.

This includes Interstate 74 between mile markers 25 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for west central
Indiana.

LAT...LON 4008 8728 4014 8680 3989 8670 3986 8689
      3987 8701 3985 8701 3979 8747 4004 8741
TIME...MOT...LOC 2128Z 259DEG 51KT 3988 8721 

HAIL...1.00IN
WIND...60MPH
 
$$

AW/JH
351 
WWUS53 KIND 052138
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
438 PM EST SUN NOV 5 2017

INC165-052148-
/O.CAN.KIND.SV.W.0164.000000T0000Z-171105T2200Z/
Vermillion IN-
438 PM EST SUN NOV 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VERMILLION COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A tornado watch remains in effect until 700 PM EST for west central
Indiana.

LAT...LON 4014 8680 3989 8670 3986 8689 3987 8701
      3985 8701 3982 8723 4003 8724 4009 8723
TIME...MOT...LOC 2138Z 258DEG 53KT 3991 8701 

$$

INC045-107-121-052200-
/O.CON.KIND.SV.W.0164.000000T0000Z-171105T2200Z/
Fountain IN-Parke IN-Montgomery IN-
438 PM EST SUN NOV 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR SOUTHEASTERN FOUNTAIN...NORTHEASTERN PARKE AND MONTGOMERY
COUNTIES...

At 438 PM EST, a severe thunderstorm was located 11 miles southwest
of Crawfordsville, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Crawfordsville, Ladoga, Waynetown, New Market, Waveland, Marshall,
Wallace, Alamo, Turkey Run State Park and Shades State Park.

This includes Interstate 74 between mile markers 25 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for west central
Indiana.

LAT...LON 4014 8680 3989 8670 3986 8689 3987 8701
      3985 8701 3982 8723 4003 8724 4009 8723
TIME...MOT...LOC 2138Z 258DEG 53KT 3991 8701 

HAIL...1.00IN
WIND...60MPH
 
$$

AW/JH
358 
WWUS53 KIND 052155
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
455 PM EST SUN NOV 5 2017

INC045-107-121-052205-
/O.EXP.KIND.SV.W.0164.000000T0000Z-171105T2200Z/
Fountain IN-Parke IN-Montgomery IN-
455 PM EST SUN NOV 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOUNTAIN...
NORTHEASTERN PARKE AND MONTGOMERY COUNTIES WILL EXPIRE AT 500 PM
EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

A tornado watch remains in effect until 700 PM EST for west central
Indiana.

LAT...LON 4014 8680 3989 8670 3986 8689 3987 8701
      3985 8701 3982 8723 4003 8724 4009 8723
TIME...MOT...LOC 2155Z 258DEG 53KT 3996 8672 

$$

AW/JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:28 PM EST, 44 minutes earlier.

Area forecast discussion, Nov 5, 3:28 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
328 PM EST Sun Nov 5 2017

.UPDATE...
The AVIATION section has been updated below.

&&

.SYNOPSIS...
Issued at 306 PM EST Sun Nov 5 2017

Low pressure along with a strong cold front will move through the
area this evening bringing the potential for heavy rain and severe
thunderstorms. Cooler air will then rule into next week with highs
in the 40s to around 50 for much of the period. A couple of weaker
systems will bring precipitation to parts of the area Monday,
Tuesday, and next Sunday.

&&

.NEAR TERM.../Rest of This Afternoon and Tonight/
Issued at 306 PM EST Sun Nov 5 2017

The first wave of low pressure, riding along a front from near the
northwest forecast area southwest into the St. Louis area, was
moving out of the forecast area. However, more waves are to the
southwest along the front, with more thunderstorms associated with
them.

Have already seen severe thunderstorms and possible tornadoes across
the area this afternoon, with good shear and instability for this
time of year. These favorable conditions will continue into this
evening. Upstream mid level lapse rates are higher than across the
area, and some of this air will advect in, increasing the hail
threat as well.

In addition, high precipitable water values continue with good 850mb
moisture transport. Some areas have received over a couple of inches
of rain. With more storms moving in, the flash flood threat will
continue. Thus will continue with the Flash Flood Watch.

Given all the above, will continue with high PoPs through 00Z, then
gradually decrease them from northwest to southeast through the
evening, with some lower PoPs hanging around longer across the
southeast until near 12Z. Will keep the Flash Flood Watch going
through 400 AM for now, but will likely be able to cancel it early
as the heavy rain moves out. Will watch closely.

The model blend looks reasonable for low temperatures tonight with
cold advection behind the front.

&&

.SHORT TERM.../Monday through Wednesday/
Issued at 306 PM EST Sun Nov 5 2017

Models are close enough that the model blend initialization was
accepted for most items.

Monday looks to remain dry. Went higher than the blend for sky cover
Monday as an inversion will likely trap moisture. Chances for rain
will return to much of the area Monday night as a wave rides along
to the south. Forcing looks good south with decent frontogenetical
forcing added to the mix. Will go likely PoPs far south Monday
night, with only slight chance PoPs north.

Kept some lingering low PoPs Tuesday morning. Low chances for rain
will move back in to far southern areas Tuesday night with another
wave, but not all models have rain that far north. Thus confidence
is low for these Tuesday night PoPs.

High pressure will bring dry conditions Wednesday.

&&

.LONG TERM.../Wednesday Night Through Sunday/
Issued at 306 PM EST Sun Nov 5 2017

Models are close enough that the model blend initialization
was accepted for most items.

Much of the long term will be quiet with high pressure in control.
However, a developing upper trough and a surface low pressure system
could bring some precipitation Saturday night into Sunday.
Temperatures look cold enough that some snow may mix in with the
rain Saturday night & Sunday morning.

Temperatures will remain below average through the period.

&&

.AVIATION (Discussion for the 052100Z TAF Update)...
Issued at 328 PM EST Sun Nov 5 2017

Scattered convection will continue around KIND this afternoon, with
more coverage of thunder moving in by early evening. At the moment,
it appears showers with MVFR visibility will be the main threat in
the near term.

Previous discussion follows...

MVFR conditions expected, with occasional IFR conditions in
convection.

Waves of showers and thunderstorms will move across the sites
through the first 6-12 hours of the TAF period. MVFR conditions can
be expected, with IFR or worse conditions in the thunderstorms. Some
severe storms with large hail and gusts over 50kt are possible.

Outside of convection winds will gust to around 25kt this afternoon.

After the convection exits, MVFR or perhaps high end IFR ceilings
will continue overnight. Improvement is expected from the northwest
during the morning Monday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for INZ021-028>031-
035>049-051>057-060-061.

Flash Flood Watch through late tonight for INZ062>065-070>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....50
AVIATION...50
Hazardous weather outlook, Nov 5, 4:16 AM EST, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
416 AM EST Sun Nov 5 2017

INZ021-028>031-035>049-051>057-060>065-067>072-060930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
416 AM EST Sun Nov 5 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Severe thunderstorms and heavy rainfall later today and
tonight.

Hazards: Damaging winds...large hail...a few tornadoes...heavy
rainfall causing flooding and cloud to ground lightning.

Timing: Best threat for severe weather from early afternoon through
the evening. Best threat for heavy rainfall late afternoon through
tonight.

Discussion: The approach and passage of a cold front later today into
tonight will bring the threat for severe thunderstorms and heavy
rainfall to central Indiana.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Scattered showers are possible late Monday into
Tuesday...especially south of Interstate 70. Showers will be possible
again on Saturday.

Discussion: The passage of low pressure through the Tennessee Valley
will bring scattered showers to south central Indiana Monday night
and early Tuesday. Dry and cooler weather is then expected with high
pressure through the rest of the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

In the hours before

Local storm report, Nov 5, 3:20 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     1 S TIPTON              40.27N 86.04W
11/05/2017  M64 MPH          TIPTON             IN   TRAINED SPOTTER

            DESTROYED SHED ON THE SOUTH SIDE OF TIPTON.

&&

BHH
Local storm report, Nov 5, 3:31 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     MUNCIE                  40.19N 85.39W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            SIX-INCH DIAMETER TREE LIMBS DOWN FROM A
            LIVE TREE ON WEST MAIN STREET.

&&

BHH
Local storm report, Nov 5, 3:33 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 W BALL STATE UNIVERSI 40.20N 85.43W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            REPORTED AT 407 NORTH TAFT ROAD, DELAWARE
            COUNTY, INDIANA. TIME APPROXIMATE AND BASED
            ON RADAR.

&&

BHH
Local storm report, Nov 5, 3:34 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     MUNCIE                  40.20N 85.39W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            REPORTED IN THE 600 BLOCK OF ASHLAND AVENUE,
            MUNCIE, INDIANA. TIME IS APPROXIMATE AND
            BASED ON RADAR.

&&

BHH
Local storm report, Nov 5, 3:55 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 W BALL STATE UNIVERSI 40.20N 85.44W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            SIX-INCH DIAMETER TREE LIMB TORN OFF TREE AT
            JACKSON STREET AND UNIVERSITY AVENUE IN
            MUNCIE, INDIANA. TIME IS ESTIMATED BASED ON
            RADAR.

&&

BHH
Local storm report, Nov 5, 3:57 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 WSW BALL STATE UNIVER 40.19N 85.43W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            REPORT OF TWO TREES DOWN IN THE 300 BLOCK OF
            SCHROEDER AVENUE. TIME IS ESTIMATED BASED ON
            RADAR..

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:20 AM ESTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 30 more25 hr
Nov 5, 12:40 PM ESTSevere Thunderstorm WarningINDDaviess, Greene35 min
Nov 5, 12:53 PM ESTSevere Thunderstorm WarningINDDelaware, Madison37 min
Nov 5, 1:04 PM ESTTornado WarningINDDelaware, Madison26 min
Nov 5, 1:12 PM ESTSevere Thunderstorm WarningINDGreene, Lawrence, Monroe33 min
Nov 5, 1:19 PM ESTTornado WarningINDBrown, Greene, Lawrence, Monroe41 min
Nov 5, 1:31 PM ESTSevere Thunderstorm WarningINDDelaware14 min
Nov 5, 1:37 PM ESTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe38 min
Nov 5, 1:47 PM ESTTornado WarningINDBrown, Jackson, Lawrence, Monroe28 min
Nov 5, 2:04 PM ESTTornado Warning Tornado observedINDJackson, Jennings41 min
Nov 5, 2:20 PM ESTAreal Flood AdvisoryINDJackson115 min
Nov 5, 2:36 PM ESTSevere Thunderstorm WarningINDJennings24 min
Nov 5, 3:03 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Randolph42 min
Nov 5, 3:16 PM ESTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings3 hr
Nov 5, 3:35 PM ESTAreal Flood AdvisoryINDBoone, Clinton, Hamilton, Madison, Tipton3 hr
Nov 5, 3:38 PM ESTSevere Thunderstorm WarningINDRandolph22 min
Nov 5, 4:05 PM ESTAreal Flood AdvisoryINDDelaware, Henry115 min
Nov 5, 4:37 PM ESTFlash Flood WarningINDDelaware, Henry, Madison, Randolph3 hr
Nov 5, 4:50 PM ESTFlash Flood WarningINDClay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 3 more3 hr
Nov 5, 5:06 PM ESTAreal Flood AdvisoryINDRush, Shelby3 hr
Nov 5, 5:13 PM ESTFlash Flood WarningINDBoone, Hamilton3 hr
Nov 5, 5:20 PM ESTAreal Flood AdvisoryINDMorgan, Owen3 hr
Nov 5, 5:43 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo47 min
Nov 5, 6:25 PM ESTSevere Thunderstorm WarningINDRush, Shelby34 min
Nov 5, 6:30 PM ESTAreal Flood AdvisoryINDHancock, Johnson2 hr
Nov 5, 6:37 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam23 min
Nov 5, 6:57 PM ESTTornado WarningINDBrown, Monroe33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.